MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - unknown.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that there was difficulty placing the destination dilator into the sheath.Upon inspection it was noted that part of the sheath midway was crushed.Surgeons put the sheath aside for return.There were no issues with the replacement sheath.The vascular surgery procedure was n atherectomy and stent of the superficial femoral artery (sfa).Additional information was received on 15feb2021.The customer swapped out to a new terumo destination sheath.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.One used 8fr 65 cm destination sheath and dilator were returned for product evaluation.The dilator was partially mated to the sheath when received.Visual inspection revealed that the sheath had a flattened segment.Measurements of the flattened segment was found to be starting at 55cm and ending at 57cm from the hub.A slight bend on the dilator was also observed.The dilator was partially mated with 10cm from the dilator hub sticking out of the sheath.No other visual anomalies were observed.The complaint can be confirmed for sheath mechanical damage as it is likely that the flattening of the sheaths occurred due to the application of transverse compressive forces.The source of these forces could not be determined.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11440464
Report Number1118880-2021-00031
Device Sequence Number4040938
Product Code DYB
UDI-Device Identifier00389701009438
UDI-Public00389701009438
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number54-86501
Device Lot NumberXD20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1